• Celia Celia
    January 14, 2009
    Is a 150mg nightly dosage of Topamax to much?
    Celia Celia
    January 14, 2009

    My doctors got me on 150mg of topamax at night for migrains.  I'm reading that it should be split in two. Half in the morning and half at night. I'm also seeing that they are not going over 100mg for 24hr.

     

    For the last 2 months i have been dizzy and can't consentrate to the point where i can't drive.  I have had a number of tests 2 mris, vision tests, spinal tap,ear axam. Could it be the topamax?

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    January 17, 2009
    Teri Robert
    Health Guide
    January 14, 2009

    Celia,

     

    The recommendations for Topamax dosage for Migraine prevention are to take it up to 100 mg twice a day for a total of 200 mg per day. If that helps, it can be take higher; but, if it doesn't help, it's recommended that the patient taper down and off the Topamax and a new preventive be tried.

     

    Yes, the symptoms you describe could be side effects of Topaqmax.

     

    You can find a great deal of information about Topamax iin our Topamax information section.

     

    Hope this helps!

    Teri


FROM OUR COMMUNITY

  • Dragonfly February 15, 2009
    Dragonfly
    January 14, 2009

    I've been on Topamax for a long time. I currently take 200mg a.m. AND 200 mg p.m.

    I found taking 400 mg of magnesium helps ALOT with the spacieness Topamax causes. There are different types of magnesium, I've found magnesium malate works best for me.

    Good Luck

    READ MORE
  • please help me January 14, 2009
    please help me
    January 14, 2009

    hi, i know that topamax works different for everyone, the dr. started me out on 100mg 50 am and 50 pm, well it drove me insane, i could not concentrate, my memory is totally screwed up, i had really bad side effects, if you feel weird i woud stop taking it now if i was you, alot of people have had bad side effects on this drug, but i also read that it helps alot, do some research on the drug and decide for yourself. for me the side effects just got worse and worse

    goo luck!!

    READ MORE
  • amarh725 February 03, 2009
    amarh725
    January 14, 2009

    Actually I don't know about 150 at night, but right now I am at 100mg at night only because i couldn't take any at day time. the side effects were just like yours. I couldn't drive, I was always groggy, dizzy, depressed and many other things added. i will have my doctor's appt this friday but i got off daily dose myself because i couldn't take it anymore. i have two little kids! The dose of 100mg right now in the evening is OK but will need to discuss this to see if it will be able to keep away my migraines. Definitely talk to your doctor, discuss it and don't risk driving while under this medicine because it is dangerous.

    READ MORE
  • jul
    jul
    October 19, 2012
    jul
    jul
    January 14, 2009

    I have been taking the same dose as you 150mg at night before bed for migraines for 14 months now. I do not have any of those issues. I did have stomach pains though they had to back me down from 200 to 150.Smile Now I feel great most days. Still get migraines around my period weeks. Oh yeah..

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/migraine-prodrome-symptoms
Understanding Migraines
14 Migraine Prodrome Symptoms